MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (battery life with damage) issue.It was alleged that the top of the battery cap was worn.The reporter was not able to provide further information during the initial complaint.There was no indication that the product caused or contributed to an adverse event.The issue is being reported because it may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Follow-up #1: the device has been returned and evaluated by product analysis on 10/09/2017 with the following findings: a review of the black box showed no evidence of a battery life issue.The battery compartment was cracked above and below the bumper pad.Corrosion was found in the battery compartment.The battery cap top was worn and threads were intact.The returned battery cap measurements were within specifications.The returned battery cap was able to attach to the pump and power it on.The pump electrical current draws were within specifications.A leak was found in the battery compartment.The pump cover was removed to find no moisture internally.The battery life issue was not duplicated during investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6803448
Report Number2531779-2017-18638
Device Sequence Number13477946
Product Code OYC
UDI-Device Identifier10840406100020
UDI-Public0110840406100020
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Was the Report Sent to FDA? Yes
Device Age16 MO
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer07/21/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR